Advances in Theoretical and Mathematical Physics

Volume 21 (2017)

Number 8

Topological orders and factorization homology

Pages: 1845 – 1894

DOI: http://dx.doi.org/10.4310/ATMP.2017.v21.n8.a1

Authors

Yinghua Ai (Department of Mathematics, Tsinghua University, Beijing, China)

Liang Kong (Yau Mathematical Sciences Center, Tsinghua University, Beijing, China)

Hao Zheng (Department of Mathematics, Peking University, Beijing, China)

Abstract

In the study of 2d (the space dimension) topological orders, it is well-known that bulk excitations are classified by unitary modular tensor categories. But these categories only describe the local observables on an open 2-disk in the long wave length limit. For example, the notion of braiding only makes sense locally. It is natural to ask how to obtain global observables on a closed surface. The answer is provided by the theory of factorization homology. We compute the factorization homology of a closed surface $\Sigma$ with the coefficient given by a unitary modular tensor category, and show that the result is given by a pair $(\mathbf{H}, u_{\Sigma})$, where $\mathbf{H}$ is the category of finite-dimensional Hilbert spaces and $u_{\Sigma} \in \mathbf{H}$ is a distinguished object that coincides precisely with the Hilbert space assigned to the surface $\Sigma$ in Reshetikhin–Turaev TQFT. We also generalize this result to a closed stratified surface decorated by anomaly-free topological defects of codimension $0,1,2$. This amounts to compute the factorization homology of a stratified surface with a coefficient system satisfying an anomaly-free condition.

Full Text (PDF format)

Published 29 March 2018